Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 40, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 9, 2013, 9:00 PM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2013, 9:00 PM CDT (02:00 UTC)
- Expired
- May 9, 2013, 10:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX, Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
489
WUUS54 KLCH 100200
SVRLCH
TXC241-351-457-100300-
/O.NEW.KLCH.SV.W.0040.130510T0200Z-130510T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
900 PM CDT THU MAY 9 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...KIRBYVILLE...JASPER...
NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...TOLEDO BEND DAM...NEWTON...CALL...BURKEVILLE...BON
WEIR...
SOUTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES FRED...
* UNTIL 1000 PM CDT
* AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 17 MILES NORTH
OF JASPER TO FRED...MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MT. UNION...MAGNOLIA SPRINGS AND JASPER BY 905 PM CDT...
HARRISBURG AND ROGANVILLE BY 915 PM CDT...
KIRBYVILLE AND JAMESTOWN BY 920 PM CDT...
JAMESTOWN...FARRSVILLE AND CALL BY 925 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3118 9354 3059 9370 3057 9373 3055 9373
3053 9421 3112 9408 3112 9405 3114 9404
3116 9392 3118 9363 3117 9358 3119 9356
TIME...MOT...LOC 0200Z 260DEG 27KT 3117 9397 3055 9410
$$
211 follow-up statement
123
WWUS54 KLCH 100240
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
940 PM CDT THU MAY 9 2013
TXC457-100250-
/O.CAN.KLCH.SV.W.0040.000000T0000Z-130510T0300Z/
TYLER TX-
940 PM CDT THU MAY 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TYLER COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3118 9354 3059 9370 3057 9373 3055 9373
3054 9393 3117 9381 3118 9361 3117 9358
3119 9356
TIME...MOT...LOC 0240Z 260DEG 27KT 3120 9367 3057 9380
$$
TXC241-351-100300-
/O.CON.KLCH.SV.W.0040.000000T0000Z-130510T0300Z/
JASPER TX-NEWTON TX-
940 PM CDT THU MAY 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN NEWTON AND EAST CENTRAL JASPER COUNTIES...
AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF TOLEDO BEND
DAM TO TROUT CREEK..MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BURKEVILLE BY 945 PM CDT...
STRINGTOWN...TOLEDO BEND DAM AND BON WEIR BY 950 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3118 9354 3059 9370 3057 9373 3055 9373
3054 9393 3117 9381 3118 9361 3117 9358
3119 9356
TIME...MOT...LOC 0240Z 260DEG 27KT 3120 9367 3057 9380
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:11 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 9, 4:11 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 411 PM CDT THU MAY 9 2013 .DISCUSSION...CAPPING HAS HELD ACROSS THE FORECAST AREA AND NO MORE THAN A FEW LIGHT SHOWERS OR SPRINKLES CURRENTLY ACROSS THE FORECAST AREA. MAIN CONVECTIVE ACTIVITY IS NOW OVER CENTRAL TEXAS IN THE FORM OF A BROKEN LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING RAPIDLY EAST. A SEVERE THUNDERSTORM WATCH IS IN PLACE FOR THIS AREA...AND MAY BE SEEING ANOTHER WATCH FURTHER EAST THAT MAY IMPACT THE WESTERN PORTION OF THE AREA. OTHERWISE... MID-TEXAS ACTIVITY ASSOCIATED WITH A WELL DEFINED SHORTWAVE TROF. CONVECTION CURRENTLY ALIGNED ALONG A ZONE OF LOW LEVEL CONVERGENCE MOVING ALONG WITH AFOREMENTIONED FEATURE. LATEST HIGH-RES MODELS...BACKED UP BY MOST OF THE GLOBAL MODELS...SUGGESTING CONVECTION TO BE MAINTAINED THROUGH THE OVERNIGHT HOURS AS IT TRACKS EAST...WHILE CONTINUING A SOUTHWARD DEVELOPMENT. THUS HAVE BUMPED UP POPS FOR THE ENTIRE AREA TO 70 PERCENT. SPC CURRENTLY CARRYING THE AREA UNDER A SLIGHT RISK OF SEVERE...AND HAS JUST NOW ISSUED A SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. DAMAGING HAIL AND WINDS WILL BE TH PRIMARY THREAT BUT CANNOT TOTALLY RULE OUT AN ISOLATED TORNADO. SOMEWHAT MORE CHALLENGING FOR FRIDAYS FORECAST. AT THIS TIME WILL CARRY CHANCE POPS FOR THE MORNING HOURS IN THE WAKE OF THE THIS INITIAL SHORTWAVE ENERGY. BUMPED RAIN CHANCES BACK UP TO LIKELY THROUGH THE AFTERNOON HOURS WITH SHORTWAVE ENERGY CONTINUING TO MIGRATE ACROSS THE AREA DURING MAX HEATING AND DESTABILIZATION. RAIN CHANCES THEN CONTINUE INTO SATURDAY WITH APPROACH OF NORTHERN STREAM TROF ALONG WITH AN ASSOCIATED COLD FRONT. SPC CONTINUES THE AREA UNDER A SLIGHT RISK FOR FRIDAY. SOMEWHAT COOLER AND MUCH DRIER AIR WILL THEN BECOME REESTABLISHED OVER THE AREA THROUGH THE FIRST HALF OF THE NEW WEEK. NEXT RAIN CHANCE ARRIVES THURSDAY. && .MARINE...SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED THROUGH THE REMAINDER OF THE WEEK AS A SERIES OF DISTURBANCES ALOFT MOVE ACROSS THE REGION. A COLD FRONT WILL ADVANCE ACROSS THE NORTHWEST GULF SATURDAY...BRINGING A GRADUAL END TO RAINS WHILE WINDS RETURN TO NORTHERLY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 69 81 68 76 65 / 70 70 50 50 20 KBPT 70 78 67 77 65 / 70 70 50 50 20 KAEX 68 82 65 76 61 / 70 70 50 40 20 KLFT 70 81 67 78 65 / 70 70 50 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 9, 5:23 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 523 PM CDT THU MAY 9 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 102230- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 523 PM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORMS WATCH IS IN EFFECT FOR THE SOUTHEAST TEXAS AND PARTS OF SOUTHWEST LOUISIANA UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS LIKELY THROUGH THE END OF THE WORK WEEK ...AS TRAVELING DISTURBANCES ALOFT CONTINUE TO IMPACT THE REGION. A COLD FRONT WILL TRAVEL SOUTH AND EAST THROUGH THE FORECAST AREA ON SATURDAY...WITH RAIN COMING TO AN END ON SUNDAY. T .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-102230- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 523 PM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ENTER THE WESTERN COASTAL SEGMENT BY EARLY MORNING SATURDAY...TRAVELING THROUGH THE REMAINDER OF THE COASTAL WATERS BY MIDMORNING SATURDAY. RAIN WILL BE COMING TO AN END WITH PASSAGE OF COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 9, 7:18 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
718 PM CDT THU MAY 9 2013
TXZ180-259-100115-
NORTHERN JASPER TX-TYLER TX-
718 PM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND TYLER COUNTIES UNTIL
815 PM CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 18 MILES NORTH OF CHESTER TO 38
MILES SOUTHWEST OF CHESTER...MOVING EAST AT 30 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
ROCKLAND AND COLMESNEIL BY 810 PM...
WOODVILLE BY 815 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3106 9457 3104 9445 3109 9421 3056 9452
3056 9456 3101 9467
JTSpecial weather statement, May 9, 8:39 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 PM CDT THU MAY 9 2013
LAZ030-TXZ180-259-260-100245-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-BEAUREGARD LA-
839 PM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH UNTIL
945 PM CDT...
AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF EBENEZER TO
15 MILES SOUTHWEST OF CALL...MOVING EAST AT 25 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
MT. UNION AND MAGNOLIA SPRINGS BY 850 PM...
KIRBYVILLE AND JASPER BY 905 PM...
BROWNDELL AND ROGANVILLE BY 910 PM...
TROUT CREEK BY 915 PM...
OLD SALEM AND HARRISBURG BY 920 PM...
JAMESTOWN BY 925 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3053 9361 3052 9410 3108 9427 3112 9405
3114 9404 3116 9395 3117 9381The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:18 PM CDT | Special Weather Statement | LCH | Tyler | 57 min |
| May 9, 7:54 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 66 min |
| May 9, 8:39 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 66 min |
| May 9, 10:11 PM CDT | Special Weather Statement | LCH | Jasper, Newton, Tyler | 64 min |
| May 9, 10:25 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Newton, Tyler | 110 min |
| May 9, 11:08 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 67 min |
| May 10, 12:33 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 57 min |
| May 10, 1:30 AM CDT | Areal Flood Advisory | LCH | Newton, Orange | 2 hr |
| May 10, 2:50 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 115 min |
| May 10, 3:28 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 5 hr |
| May 10, 4:43 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 30 hr |
| May 10, 10:41 AM CDT | Special Weather Statement | LCH | Orange | 64 min |
| May 10, 11:54 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| May 10, 4:20 PM CDT | Areal Flood Advisory | LCH | Jasper, Newton, Orange | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.